Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LeicaFille

Epiduo Sensitivity?

Recommended Posts

I'm unsure if my moderate acne is a result of sensitivity to Epiduo. I've been using Epiduo for almost a year now and though it has worked well paired with doxycycline (doxy fixed the majority of my acne) my skin seems to be irritated all the time and mostly tinged with a slight redness throughout the day. This redness is emphasized even more after I've washed my face with Cetaphil's gentle cleanser, applied oil-free sunscreen, and moisturized with Cetaphil's moisturizing cream. I don't particularly think I'm allergic to anything… this is just incredibly frustrating as Epiduo has worked amazingly for me in the past, both eliminating scarring and shrinking zits overnight but now I'm just so confused.

Also, here is the odd thing, in the morning my skin is incredibly sensitive and dry but as the day goes on, it gets SUPER OILY.

I maintain a clean diet (low carbs, no sugar, no dairy) and drink lots of water (4-5 bottles daily). I use only clean towels and clean pillow cases. My hair is always up and away from my face. I cannot take Accutane or birth control… I don't know what else to do

So, again, is Epiduo causing irritation which results in drier skin and leads to breakouts? If so, should I use a moisturizer after applying Epiduo at night? How long should I wait before applying it? Will it lead to more breakouts if i do apply moisturizer after Epiduo?

Should I stop using Epiduo altogether?

Edited by LeicaFille

Share this post


Link to post
Share on other sites

I used to take doxycycline paired with epiduo as well. When I first started using Epiduo, it did make my face a little irritated, dry and itchy. But then my skin go used to it, unless I overdid it, e.g. thinking a blemish would disappear if I applied Epiduo twice or three times a day (big no no), but all it did was make my face EXTREMELY dry, flakey, red and itchy. When I first went to see my doctor for my prescription, she said that I don't have to apply the Epiduo every day. She said that if it feels like too much, I can just apply it every second day or even every third day, just to give my skin a break. So sometimes I would do that, and I saw results in my skin. I would alternate nights - one night I would apply Epiduo, and the next I would apply a generous amount of moisturiser. Maybe you could try that?

Good luck!

Share this post


Link to post
Share on other sites

Thanks so much! I took your advice and didn't use Epiduo last night and oh what a difference it made. I substituted the topical for a hydration mask cream thing instead and oh my goodness. The result - matte skin for the entire day. No excess oil dripping/collecting on my forehead/cheeks, just a well leveled skin tone with very minimal redness.

Hmm… what do y'all think? Had Epiduo been the contributing factor for my excessively oily skin? Should I just stop using it? Also, is it bad to just quit cold turkey instead of weaning off slowly? Help!

Edited by LeicaFille

Share this post


Link to post
Share on other sites

before epiduo my skin was a little more oily than i would have liked, but since i've been on epiduo it has turned into an a constant fight. I have heard many times that retinoids and/or topical drugs that increase cell turnover rate can contribute to excess sebum, not at the hormonal level, as that will remain constant, but because skin cells are shedding at a much faster rate, oil that would normally go unnoticed or remains useful becomes excessive. I'm terrified to stop retinoid treatment, however, as it keeps me basically clean all the time... trade one for the other it seems.

Share this post


Link to post
Share on other sites

Oh, I see. My skin has always been on the drier side so having it be constantly oily sorta freaked me out. Maybe my skin grew extremely sensitive to both ingredients (bp + adapalene) and caused breakouts? Glad Epiduo works for you though! I've stopped using the topical for 4-5 days now and it is the best decision I have made so far (I hope I won't regret saying that!)

Share this post


Link to post
Share on other sites

Oh, I see. My skin has always been on the drier side so having it be constantly oily sorta freaked me out. Maybe my skin grew extremely sensitive to both ingredients (bp + adapalene) and caused breakouts? Glad Epiduo works for you though! I've stopped using the topical for 4-5 days now and it is the best decision I have made so far (I hope I won't regret saying that!)

Hey, just wondering how you're doing after stopping Epiduo? I was using it by itself (no other prescription meds) and it worked well but not perfectly, so I completely stopped using it for about a week and only used water plus Epsom salts to rinse my face. My skin looked really great for that period: no redness, even skin tone, minor pimples. But after the week, I suddenly had a horrible breakout of inflammatory pustules on my chin (I mean, the rate at which these babies came on was alarming). Did you end up having to wean off or go back on it? It's so tough with the prescriptions because they take so long to work in the first place!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×